Alert archive / Kansas / High Wind Watches in 2014
High Wind Watch 3, NWS Goodland, KS
NWS Goodland, KS issued this high wind watch at Apr 26, 2014, 3:30 PM CDT for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at Apr 27, 2014, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 3:30 PM CDT (20:30 UTC)
- In effect from
- Apr 27, 2014, 1:00 PM CDT
- Expired
- Apr 27, 2014, 5:06 AM CDT
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3318 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS73 KGLD 262030 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT SAT APR 26 2014 COZ092-KSZ027-028-041-042-270500- /O.NEW.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ /O.CON.KGLD.WI.Y.0022.000000T0000Z-140427T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...TRIBUNE...LEOTI 230 PM MDT SAT APR 26 2014 /330 PM CDT SAT APR 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * PEAK WINDS...THIS AFTERNOON SOUTH WINDS AT 30 TO 40 MPH. SUNDAY...NORTHWEST WINDS FROM 35 TO 50 MPH WITH GUSTS UP TO 70 MPH. * TIMING/DURATION...STRONGEST WINDS THIS AFTERNOON WILL OCCUR BETWEEN 2 PM (3 PM CDT) AND 8 PM MDT (9 PM CDT). ON SUNDAY WINDS WILL INCREASE EARLY IN THE AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING. * OTHER IMPACTS...THIS AFTERNOON LOCALIZED AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES TO ONE MILE OR LESS AT TIMES. ON SUNDAY VISIBILITIES MAY DROP TO 1/4 OF A MILE OR LESS IN BLOWING DUST IN AREAS WHERE THERE IS NO RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ KSZ029-270200- /O.CON.KGLD.WI.Y.0022.000000T0000Z-140427T0200Z/ GOVE- INCLUDING THE CITY OF...QUINTER 330 PM CDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * PEAK WINDS...SOUTH WIND AT 30 TO 40 MPH. * TIMING/DURATION...STRONGEST WINDS WILL OCCUR BETWEEN 2 PM (3 PM CDT) AND 8 PM MDT (9 PM CDT). * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-091-KSZ001-002-013-014-NEZ079-080-270500- /O.NEW.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...COLBY...BENKELMAN...TRENTON 230 PM MDT SAT APR 26 2014 /330 PM CDT SAT APR 26 2014/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * PEAK WINDS...NORTHWEST WIND 30 TO 50 MPH WITH GUSTS UP TO 70 MPH. * TIMING/DURATION...WINDS WILL INCREASE EARLY SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST CAN BE EXPECTED WHERE THERE IS NO RAINFALL. LOCAL VISIBILITIES MAY DROP TO 1/4 OF A MILE OR LESS NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
3 follow-up statements
047 WWUS73 KGLD 270040 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 640 PM MDT SAT APR 26 2014 COZ092-KSZ027-028-041-042-270845- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-140427T0200Z/ /O.CON.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...TRIBUNE...LEOTI 640 PM MDT SAT APR 26 2014 /740 PM CDT SAT APR 26 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. * PEAK WINDS...NORTHWEST WINDS FROM 35 TO 50 MPH WITH GUSTS UP TO 70 MPH. * TIMING/DURATION...WINDS WILL INCREASE EARLY SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING. * OTHER IMPACTS...VISIBILITIES MAY DROP TO 1/4 OF A MILE OR LESS DUE TO BLOWING DUST IN AREAS WHERE THERE IS NO RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ KSZ029-270145- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-140427T0200Z/ GOVE- INCLUDING THE CITY OF...QUINTER 740 PM CDT SAT APR 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING THIS EVENING AS DAYTIME HEATING IS LOST. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED EARLY. $$ COZ090-091-KSZ001-002-013-014-NEZ079-080-270845- /O.CON.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...COLBY...BENKELMAN...TRENTON 640 PM MDT SAT APR 26 2014 /740 PM CDT SAT APR 26 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * PEAK WINDS...NORTHWEST WIND 30 TO 50 MPH WITH GUSTS UP TO 70 MPH. * TIMING/DURATION...WINDS WILL INCREASE EARLY SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST CAN BE EXPECTED WHERE THERE IS NO RAINFALL. LOCAL VISIBILITIES MAY DROP TO 1/4 OF A MILE OR LESS NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
333 WWUS73 KGLD 270356 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 956 PM MDT SAT APR 26 2014 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-271200- /O.CON.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 956 PM MDT SAT APR 26 2014 /1056 PM CDT SAT APR 26 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * PEAK WINDS...NORTHWEST WIND 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING/DURATION...WINDS WILL INCREASE LATE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE DEPENDING ON PRECIPITATION TONIGHT AND TOMORROW. IF NO PRECIPITATION FALLS...AREAS OF BLOWING DUST WITH VISIBILITIES AS LOW AS ONE QUARTER OF A MILE ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
712 WWUS73 KGLD 271006 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 406 AM MDT SUN APR 27 2014 COZ092-272200- /O.UPG.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ /O.NEW.KGLD.WI.Y.0023.140427T1400Z-140428T0300Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 406 AM MDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE INTO THE EVENING. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-091-272200- /O.UPG.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ /O.NEW.KGLD.WI.Y.0023.140427T1400Z-140428T1200Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 406 AM MDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE OVERNIGHT. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ NEZ079-080-272200- /O.UPG.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ /O.NEW.KGLD.WI.Y.0023.140427T1800Z-140428T1200Z/ DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...BENKELMAN...TRENTON 406 AM MDT SUN APR 27 2014 /506 AM CDT SUN APR 27 2014/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 AM MDT /7 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 AM MDT /7 AM CDT/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE OVERNIGHT. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ041-042-272200- /O.UPG.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ /O.NEW.KGLD.WI.Y.0023.140427T1800Z-140428T0300Z/ GREELEY-WICHITA- INCLUDING THE CITIES OF...TRIBUNE...LEOTI 406 AM MDT SUN APR 27 2014 /506 AM CDT SUN APR 27 2014/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE INTO THE EVENING. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001-002-013-014-027-028-272200- /O.UPG.KGLD.HW.A.0003.140427T1800Z-140428T0600Z/ /O.NEW.KGLD.WI.Y.0023.140427T1800Z-140428T1200Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY 406 AM MDT SUN APR 27 2014 /506 AM CDT SUN APR 27 2014/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 AM MDT /7 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 AM MDT /7 AM CDT/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE OVERNIGHT * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ029-272200- /O.NEW.KGLD.WI.Y.0023.140427T1800Z-140428T1200Z/ GOVE- INCLUDING THE CITY OF...QUINTER 506 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE OVERNIGHT. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ NEZ081-272200- /O.NEW.KGLD.WI.Y.0023.140428T0300Z-140428T1200Z/ RED WILLOW- INCLUDING THE CITY OF...MCCOOK 506 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE OVERNIGHT. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ003-004-015-016-272200- /O.NEW.KGLD.WI.Y.0023.140428T0300Z-140428T1200Z/ DECATUR-NORTON-SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY 506 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY. * PEAK WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE DAY AND CONTINUE OVERNIGHT. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY PRODUCE VISIBILITIES OF LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Apr 26, 3:07 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 26, 3:07 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT SAT APR 26 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 204 PM MDT SAT APR 26 2014
A RIDGE WILL RESIDE OVER THE CENTRAL PLAINS TONIGHT. THE RIDGE WILL
SHIFT EAST LATE TONIGHT AS THE UPPER LOW MOVES INTO SOUTHCENTRAL
COLORADO. A SURFACE LOW WILL MOVE INTO NORTHEAST COLORADO TONIGHT
AND SOUTHWEST NEBRASKA SUNDAY.
DRY CONDITIONS SHOULD CONTINUE TONIGHT AHEAD OF THE INCOMING LOW DUE
TO THE FACT THAT MOISTURE IS SO LIMITED. UPWARD VERTICAL VELOCITIES
AND CAPE FROM 200 TO 800 J/KG ARE INDICATED IN THE EAST BUT FORECAST
SOUNDINGS ARE SO DRY BELOW 600MB AND DRY ABOVE AS WELL. PLAN TO
CONTINUE NIL POPS FOR THIS EVENING. BY SUNDAY MORNING MOISTURE
IMPROVES IN EASTERN COLORADO. THE GFS IS DRIER THAN THE NAM FOR
PRECIPITATION CHANCES SUNDAY. THE GFS KEEP THE BEST MOISTURE OVER
THE FAR NORTHWEST WHILE THE NAM BRINGS A FAVORABLE MOISTURE ACROSS
THE FA. PLAN TO GO WITH THE NAM BUT TEMPER POPS BASED ON THE GFS.
THE PREDOMINANT WEATHER WILL BE SHOWERS SUNDAY MORNING. CAPE OF 100
TO 2000 J/KG WOULD POINT OUT THE POSSIBILITY OF SOME ISOLATED
THUNDER SUNDAY MORNING. BY SUNDAY AFTERNOON INSTABILITY IMPROVES
FOR THUNDERSTORMS TO BECOME MORE NUMEROUS ACROSS THE NORTHEAST HALF
OF THE FA WITH ISOLATED THUNDERSTORMS ACROSS THE THE SOUTHWEST
HALF.
SURFACE WINDS INCREASE SIGNIFICANTLY ACROSS WESTERN HALF OF THE FA
SUNDAY AFTERNOON. H7 MAX WINDS ARE FROM 60 TO 70 KTS AND MIXED LAYER
AVERAGE WINDS MEET HIGH WIND CRITERIA ACROSS THE WESTERN 3 TIERS OF
COUNTIES. ADVISORY LEVEL WINDS MAY BE MET BY LATE AFTERNOON IN THE
EAST BUT WILL HOLD OFF ON A HIGHLIGHT FOR THAT AREA. HOWEVER A HIGH
WIND WATCH WILL BE ISSUED FOR THE WEST AS MENTIONED ABOVE.
CURRENT SURFACE WINDS ARE GUSTING TO NEAR ADVISORY LEVELS AND EXPECT
AN INCREASE DURING THE AFTERNOON WITH THE SURFACE LOW IN NORTHEAST
COLORADO AND PLENTY OF SUN FOR GOOD MIXING. WIND ADVISORY WILL
REMAIN IN EFFECT FOR THIS AFTERNOON AND EVENING.
AS WINDS AND TEMPERATURES INCREASE THIS AFTERNOON, RED FLAG
CONDITIONS WILL BECOME WIDESPREAD ACROSS THE RED FLAG WARNING AREA.
PLAN TO CONTINUE THE RED FLAG THROUGH EXPIRATION THIS EVENING.
MIN TEMPERATURES TONIGHT WILL BE MILD FOR THIS TIME OF YEAR WITH
READINGS IN THE LOWER 40S WEST TO LOWER 50S EAST. MAX TEMPERATURES
SUNDAY WILL RANGE FROM THE UPPER 50S WEST TO NEAR 70 IN THE EAST.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 140 PM MDT SAT APR 26 2014
UPPER LOW WILL LIFT SLOWLY INTO NEBRASKA SUNDAY NIGHT TAKING
SHOWERS AND ISOLATED THUNDERSTORMS WITH IT. STRONG JET ON THE
BACKSIDE WILL CONTINUE TO BRING VERY WINDY CONDITIONS THROUGH THE
EVENING HOURS UNTIL BOUNDARY LAYER CAN DECOUPLE LATER IN THE
EVENING.
THE UPPER LOW WILL VERY SLOWLY WORK ITS WAY FROM NEBRASKA EASTWARD
THROUGH THE REMAINDER OF THE WEEK. WINDY TO VERY WINDY CONDITIONS
UNDER A STRONG JET/NORTHWEST FLOW ON THE BACKSIDE WILL DEVELOP
EACH DAY. ATTM...THE WINDIEST DAYS APPEAR TO BE MONDAY AND TUESDAY
AND EACH WILL SEE EITHER HIGH END WIND ADVISORY OR HIGH WIND
WARNING CRITERIA BEING REACHED...WITH WIND ADVISORIES POSSIBLE THE
REST OF THE WEEK. A SERIES OF VORTICITY LOBES ROTATING AROUND THE
MAIN LOW WILL BRING SCATTERED SHOWERS EACH DAY. SINCE THE TIMING
WILL DEPEND ON THE MOVEMENT OF THESE LOBES...THE SHOWERS WILL NOT
NECESSARILY OCCUR DURING THE USUAL AFTERNOON/EVENING DIURNAL PEAK
BUT COULD OCCUR AT ANY TIME. BEST CHANCES WILL BE NORTH OF
INTERSTATE 70. MUCAPE IS NEAR ZERO AFTER SUNDAY NIGHT SO DO NOT
EXPECT ANY THUNDER OR SEVERE WEATHER. BY SATURDAY THE RIDGE
FINALLY STARTS BUILDING ACROSS THE ROCKIES WITH DRIER...WARMER AND
LESS WINDY CONDITIONS. TEMPERATURES WILL BE BELOW NORMAL THROUGH
THURSDAY...THEN NEAR NORMAL FRIDAY AND SATURDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1128 AM MDT SAT APR 26 2014
VFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK FOR THE NEXT 24
HOURS. WINDS AND HIGH CLOUDS INCREASE AS THE NEXT SYSTEM
APPROACHES FROM THE WEST. SOME SHOWERS WILL BE POSSIBLE AT KGLD
SUNDAY MORNING AS THE SYSTEM MOVES INTO THE AREA.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ001-002-013-014-027>029-041-042.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
KSZ001-002-013-014-027-028-041-042.
WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
KSZ027>029-041-042.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ252>254.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
COZ090>092.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ092.
NE...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
NEZ079-080.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
NEZ079-080.
&&
SHORT TERM...FS
LONG TERM...024
AVIATION...FSHazardous weather outlook, Apr 26, 11:52 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT SAT APR 26 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1052 AM MDT SAT APR 26 2014 /1152 AM CDT SAT APR 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON DUE TO DRY CONDITIONS AND STRONG SOUTH WINDS GENERALLY WEST OF HIGHWAY 83 IN NORTHWEST KANSAS...EASTERN COLORADO AND EXTREME SOUTHWEST NEBRASKA. LOCALIZED REDUCTIONS IN VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE SOUTH OF A LINE FROM WILD HORSE COLORADO TO GOVE KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ACROSS THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE TRI STATE AREA FROM SUNDAY AFTERNOON THROUGH TUESDAY. SIGNIFICANT LOCALIZED REDUCTIONS IN VISIBILITIES ARE POSSIBLE DUE TO AREAS OF BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:54 AM CDT | Wind Advisory | GLD | Gove, Greeley, Logan, Wallace, Wichita | 16 hr |
Nearby
High Wind Watches in Kansas, 2014High Wind Watches in Colorado, 2014High Wind Watches in Nebraska, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.